MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036115150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure when the physician advanced coil (subject device) inside the proximal of the microcatheter resistance was encountered.Then the subject coil prematurely detached inside the microcatheter.The detached subject coil was removed along with the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked bent.The main coil was seen to be detached, the device was returned without the coil.Functional inspection is not required.The reported complaint was confirmed based on the device analysis.The device filed to meet specification when returned, based on the damage noted to the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the subject coil prematurely detached inside the microcatheter.The device was returned and the main coil had been detached from the delivery wire and the delivery wire was also kinked.It is probable that the main coil was detached within the microcatheter due to procedural or anatomical factors during use.An assignable cause of procedural factors will be assigned to the coil in catheter friction' and main coil prematurely detached/separated during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Coil delivery wire kinked/bent' will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage was assigned.

Brand Name
TARGET XL HELICAL 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12131925
Report Number3008881809-2021-00290
Device Sequence Number3490434
Product Code HCG
UDI-Device Identifier07613327004571
UDI-Public07613327004571
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model NumberM0036115150
Device Catalogue NumberM0036115150
Device Lot Number22325234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-17 MICROCATHETER (STRYKER)